# SDR CAL950553

- Difficulty date: June 21, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N13234
- Make and model: Boeing 737217
- Aircraft serial: 19888
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Condition: Failed
- Location: E/E Compt
- Part time: 19,197 hours
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

GSO - FLT 1551 - A FAINT ELECTRICAL SMELL WAS OBSERVED IN THE COCKPIT AND CABIN DURING TAXI IN AT GSO.  THE AIR STARTED TO CLEAR AFTER THE PACKS AND BLEEDS WERE TURNED OFF.  MAINTENANCE FOUND ACFT BATTERY BURNED.  THE BATTERY WAS REMOVED AND REPLACED.  THE BATTERY CHARGER WAS REPLACED AS A PRECAUTIONARY MEASURE.  CHARGING SYS CHECKED AND NO DISCREPANCIES FOUND.  SDR WILL REMAIN OPEN PENDING SHOP FINDINGS ON BATTERY CHARGER.  SUPPLEMENT - INVESTIGATION REVEALED THE BATTERY HAD EXPERIENCED THERMAL RUNAWAY.  THE VENDOR EXAMINED THE CHARGER AND FOUND NO FAULTS THAT COULD HAVE CONTRIBUTED TO BATTERY FAILURE.  (X)
